Advertisement

Level Set Estimates for the Discrete Frequency Function

  • Faruk Temur
Article
  • 30 Downloads

Abstract

We introduce the discrete frequency function as a possible new approach to understanding the discrete Hardy–Littlewood maximal function. Considering that the discrete Hardy–Littlewood maximal function is given at each integer by the supremum of averages over intervals of integer length, we define the discrete frequency function at that integer as the value at which the supremum is attained. After verifying that the function is well-defined, we investigate size and smoothness properties of this function.

Keywords

Hardy–Littlewood maximal function Frequency function Averaging operators Integral operators Optimal intervals 

Mathematics Subject Classification

Primary 42B25 Secondary 46E35 

References

  1. 1.
    Aalto, D., Kinnunen, J.: Maximal functions in Sobolev spaces. Sobolev Spaces Math. I 8(8), 25–67 (2009)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Aalto, D., Kinnunen, J.: The discrete maximal operator in metric spaces. J. Anal. Math. 111, 369–390 (2010)MathSciNetCrossRefMATHGoogle Scholar
  3. 3.
    Aalto, D., Soininen, K.: A note on the integrability of maximal functions related to differentiation bases. Complex Anal. Oper. Theory 5(3), 935–940 (2011)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Bennet, C., DeVore, R.A., Sharpley, R.: Weak $L^{\infty }$ and BMO. Ann. Math. 113, 601–611 (1981)MathSciNetCrossRefMATHGoogle Scholar
  5. 5.
    Fiorenza, A., Krbec, M.: On the domain and range of the maximal operator. Nagoya Math. J. 158, 43–61 (2000)MathSciNetCrossRefMATHGoogle Scholar
  6. 6.
    Hajłasz, P., Onninen, J.: On boundedness of maximal functions in Sobolev spaces. Ann. Acad. Sci. Fenn. Math. 29(1), 167–176 (2004)MathSciNetMATHGoogle Scholar
  7. 7.
    Kinnunen, J.: The Hardy–Littlewood maximal function of a Sobolev function. Isr. J. Math. 100, 117–124 (1997)MathSciNetCrossRefMATHGoogle Scholar
  8. 8.
    Kinnunen, J., Lindqvist, P.: The derivative of the maximal function. J. Reine Angew. Math. 503, 161167 (1998)MathSciNetMATHGoogle Scholar
  9. 9.
    Kurka, O.: On the variation of the Hardy–Littlewood maximal function. Ann. Acad. Sci. Fenn. Math. 40, 100–133 (2015)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Temur, F.: On regularity of the discrete Hardy–Littlewood maximal function. Ukr. Math. J. (to appear)Google Scholar
  11. 11.
    Steinerberger, S.: A rigidity phenomenon for the Hardy–Littlewood maximal function. Stud. Math. 229, 263–278 (2015)MathSciNetMATHGoogle Scholar
  12. 12.
    Wik, I.: A Comparison of the Integrability of f and Mf with that of $f^{\#}$. University of Umea, Preprint No. 2 (1983)Google Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsIzmir Institute of TechnologyIzmirTurkey

Personalised recommendations